Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had tinea cruris infection. Applied anti-fungal creams, spreading and has become hyperpigmented. Suggest oral medicine and dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
hi doc, i had a tinea cruris infection before 3 yrs and just applied antifungal creams but later it spread to the groin and surrounding areas and has become hyperpigmented...please advice an oral antifungal medication with dosage and for how long should i take it for. and also what should i apply for the hyperpigmentation(PIH).please advice
Posted Mon, 24 Jun 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 46 minutes later
Hello XXXXXXX and welcome to XXXXXXX

I would like to start by saying that tinea cruris is a fungal infection of the groin and surrounding areas that is primarily treated with topical (ointments or creams) anti-fungal medication. But if you are not experiencing a response from the anti-fungal creams you are currently using the possible cause could be that the anti-fungal cream you are using might be ineffective (there are many options available; eg: butenafine, clotrimazole, miconazole, ketoconazole, econazole, naftifine, etc.) -- let me know which one you are currently on, and I shall advise you a better and more effective anti-fungal cream along with its dosage

Usually oral anti-fungal medication is not advised for tinea cruris, but if you wish to use oral anti-fungal medication then the ideal drugs are ketoconazole, itraconazole or fluconazole.

The hyperpigmentation usually subsides on its own a few days/weeks after the infection subsides. The application of a medication right now, would prove to be ineffective as the anti-fungal creams need to take effect as of now. If the hyperpigmentation does not subside, you can always write back to me at: ' WWW.WWWW.WW and I shall gladly help you with that as well.

I hope this helps.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had tinea cruris infection. Applied anti-fungal creams, spreading and has become hyperpigmented. Suggest oral medicine and dosage? 7 hours later
thank you so much doctor..i am presently using keto b(ketoconazole + beclomethazone) cream..it subsides for sometime when i apply the cream but later comes back again..i also apply keto soap on the affected areas but there is not much of difference. which is the best antifungal i can take out of the 3 names suggested by you? and with what dosage and for how long? also wanted to ask you can i use mederma for the PIH?i am worried about the pigmentation as it is covering the whole groin area and also buttocks.. will this fungal infection remain for many years as it has already been 3 yrs since i have it..please advice..thank you
 
 
Answered by Dr. Shoaib Khan 3 hours later
Hello once again XXXXXXX

It seems as though the current medication is ineffective. As I would prefer treating a patient with tinea cruris, with only topical anti-fungals I would first advise replacing the current cream that you are using with either of the following:
-Lotrimin Ultra cream twice daily after bath for 2-4 weeks and then report to a doctor to check on response (contains butanfine)
-Lotrimin AF twice daily for two weeks and then report to a doctor to check on response
It has been observed thath tinea cruris responds only to topical anti-fungal creams and although I would not advise it, if you wish to go ahead with the oral anti-fungal medications, they are usually taken in the following dosages:
-Fluconazole 150 mg once daily for 4 weeks
-Itraconazole 200 mg twice daily for 4 weeks
-Ketoconazole two 200 mg tablets to be taken once daily for 5-7 days

Please inform your doctor and only then initiate this course, and report to the ER if you experience any symptoms of a hypersensitivity reaction.

Do take care and write back to me for any further clarifications, or you could rate my answers after closing this discussion. Wishing you a rapid recovery and a healthy life thereafter.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Had tinea cruris infection. Applied anti-fungal creams, spreading and has become hyperpigmented. Suggest oral medicine and dosage? 23 minutes later
Thank you so mch doctor for ur help.. I will certainly try these medications.. in case I need further help where can i contact you? Once again thank you very mch.. just one more thing how mch time will the infection take to resolve?
 
 
Answered by Dr. Shoaib Khan 0 minute later
It was my pleasure to be of assistance XXXXXXX

In the future if you wish to contact me, just visit the below link and post me any queries, I shall be more than happy to help:
WWW.WWWW.WW
Unfortunately fungal infections take time to resolve, but you should experience an improvement in 7-10 days, and a further gradual resolution from there on.

Do take some time to rate my answers after closing this discussion.

Thank you and take care.
Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor